Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe anxiety despite taking Gabapentin and Klonopin

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2753 Questions

default
Posted on Fri, 3 Mar 2017 in Mental Health
Question: I have debilating severe anxiety panic disorder im on lexapro 20mg, remron 15mg, gabapentin 200 mgs 3x a day, klonopin .5mgs 2x a day.. doctor wants to try trilafon 2mgs 2x a day.. how long will it take to notice a difference in my anxiety .. what do u know about this drug for anxiety, ? does it help? I was doing fine for like 4 weeks. then my period hit n I spiral ed out of control again.. now it's over but the anxiety hasn't eased up.. what can be causing these dramatic changes in my anxiety
doctor
Answered by Dr. Ashok Kumar 20 minutes later
Brief Answer:
Yes it helps

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to assure you that perphenazine in low dose helps in anxiety disorder.

The drug is classified as anyipsychotic but have profound anti anxiety and tranqualizing properties at low dose.

It does not have direct anti anxiety property but helps other antidepressants to help in anxiety such as lexapro.


If the trilafon brings intended changes in your disease you will observe some changes by 10-15 days. The positive changes will continue to take place over a period of two months.

Although the pathology is not known exactly it has been speculated that premenstrual period makes women vulnerable for anxiety by altering neurotransmitter level and same could be true in your case.

I hope this answers you.
If you have more questions feel free to write back to me.
Thanks and regards.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 2 hours later
I tried zyprexa killed the anxiety but måde me really dizzy.. tried thorazine but did nothing.. I tried latuda that was like a sugar pill did nothing. hoping this helps.. with no side effects. do people usually handle the drug good?
doctor
Answered by Dr. Ashok Kumar 6 hours later
Brief Answer:
Most people tolerate well at lower dose

Detailed Answer:
Hello,
Thanks for reverting back to me.

The Trilafon acts in similar fashion as zyprexa and it is possible that it will give you desired results.

The side effect profile is completely different we can hope that you will be able to tort it.

In my experience the medicine is well tolerated at low dose although at higher dose it becomes difficult for most patients to continue trilafon.

I hope this assists you further.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 31 hours later
do u think I couldve built a tolerence to the klonopin n that's why this anxiety is so bad?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

I do not think tolerance to klonopin is cause for your anxiety.

I can remeber vividly that you were able to discontinue klonopin for one month or more. That could not have been possible if it was tolerance or dependence to klonopin.

Second the tolerance to anti-anxiety effects of klonopin is rare rather than the norm.

Considering above two facts I am not convinced with the idea of klonopin tolerance or its association with your anxiety.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 10 minutes later
why do people talk about tolerence withdrawl symptoms then? what are good drugs for panic n anxiety to the debilating sense that i have it.. im on all these drugs shouldn't they be working on it at some level.. at least a level i can function at?
doctor
Answered by Dr. Ashok Kumar 8 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

People talk about those things because over a period of time prescription becomes poison due to the fact that there is cognitive impairment as side effect and medication becomes necessity to keep person going rather than helping the condition. There are many other facts which can be described but not possible to include in this answer.

Buspirone is the antianxiety medication which does not cause any form of tolerance and dependence. The other options are SSRI and SNRI. The studies have shown than medication help in around 2/3rd of the patients and some of them do not respond irrespective of multiple number of trial. In that case there is need for augmentation with other medications such as antipsychotics.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Thorazine

doctor1 MD

My sister Meryl has a Dermatologic problem. She is nearing 60 years of age. She has very severe itching on just her upper and lower arms that begins and subsides at intervals throughout the day. She has had a psychiatric condition and is...

doctor1 MD

Hello Doctor XXXXXXX I am the one that asked a question about my 23 yr old daughter that has been diagnosed with manic depression . She has had 3 hospitalizations. the 1st lasted 14 days,the second lasted 12 days, the 3rd lasted 12 days. The last...

doctor1 MD

My name is Robert I have haD HICCUPS FOR THE PAST 9 DAYS THET STOP AND START DACK SOME TIME MY STOMPE SHAKES I WENT TO THE DOCTOR EMR THEY GAVE ME SOME MED. THORAZINE IT HELPS BUT (AFTER 6 OR 8 HRS IT WILL START BACK THE DOCTOR SAID ONE OF MY MEDS ( LOSARTAN 100 MG MIGHT HAE AN EFFECT.

doctor1 MD

the use of Neurotin (GABA) for decrease in desire for alcohol. My son is an alcoholic, he was given Gabopentin for nerve pain in his back and leg. A great side effect was that he did not have a desire for alcohol. He is also BPD with severe anxiety. It seems to have helped with his sleep also. Have you heard of this? Our family has been through all kinds of legal and suicide with him. It seems almost unbelievable. He has been on Thorazine and Lamictal for many years but always seemed to relapse. It has been 3 months now with the only medication change the addition of gabopentin. He has been amazed at his lack of temptation to drink. He said it like he just does not crave drinking. Are there any Kidney or Liver side effects? What do you think. Are there any studies on the use of this drug.

doctor1 MD

My father in law is 72 years old a type 2 diabetic (approximately 10 years) with high blood pressure. For several months, he has been suffering from chronic hic-cups - to the point he could not eat and was recently prescribed thorazine. Prior to this we have noticed that since Fall of last year he has: changed from sleeping during the night to sleeping during the day - sometimes as much as 18 - 20 hours a day; become disinterested in normal hobbies and his grandchildren; has periods of confusion, not eating properly, let his personnel hygiene go and we have recently discovered that he stopped taking his medications sometime around late February including his insulin. He refuses to see a Doctor or acknowledge that something is wrong. What can we do?